Connect with us

National Consumer News

More dog food recalled over reported toxic vitamin D levels

(File photo via Pixabay.com)

By: Kyle Nazario, The Atlanta Journal-Constitution

Dog food company Hill’s Pet Nutrition announced it is expanding a recall from Jan. 31 over dog food containing potentially toxic levels of vitamin D.

The company said it had found an issue with its vitamin premix used in canned dog food for the Jan. 31 recall. In Wednesday’s announcement, the company said there are more products affected.

Some of the products included in the recall are:

Hill’s Prescription Diet k/d Kidney Care with Lamb Canned Dog Food, 13oz, 12-pack

Hill’s Science Diet Adult Perfect Weight Chicken & Vegetable Entrée Dog Food 12 x 12.8oz cans

Hill’s Prescription Diet c/d Multicare Urinary Care Chicken & Vegetable Stew Canned Dog Food, 5.5oz, 24-pack

Hill’s Prescription Diet i/dLow Fat Canine Rice, Vegetable & Chicken Stew 24 x 5.5oz cans

Hill’s Prescription Diet r/d Canine 12 x 12.3oz, cans

Hill’s Science Diet Adult Beef & Barley Entrée Canned Dog Food, 13oz, 12-pack

Hill’s Science Diet Adult 7+ Healthy Cuisine Roasted Chicken, Carrots & Spinach Stew Dog Food 12 x 12.5oz cans

Hill’s Science Diet Healthy Cuisine Adult Braised Beef, Carrots & Peas Stew Canned Dog Food, 12.5oz, 12-pack

Hill’s Prescription Diet c/d Multicare Canine Chicken & Vegetable Stew 12.5oz

full list of recalled products is available on Hills’ site.

“We understand that this recall has caused pet parents considerable anxiety and that the well-being of their pet may have been affected,” according to a Hill’s press release.

To combat the challenge, the company is expanding operating hours of its consultation service and will pay for diagnostic screening for toxic vitamin D levels. It will also reimburse pet owners for medical costs involved with eating the affected food.

Last year, there was a vitamin D dog food recall involving separate brands. That recall was later expanded.

Vitamin D is an essential nutrient for dogs. If too much is consumed, however, it can cause vomiting, loss of appetite, or increased drooling, thirst or urination.

To contact Hill’s, call 1–800–445–5777. To discuss a medical case, call 1–800–548–8387.

Recall alert: Macleods Pharmaceuticals pulls Losartan from shelves

Uncategorized

Recall alert: Honda Ridgelines recalled, could catch fire after using car wash

Uncategorized

Office Depot and tech support firm to pay $35 million after investigation by Jesse Jones

Jesse’s Story of the Day

Recall alert: Watermelon juice recalled, could contain plastic

Uncategorized